Alert archive / Alabama / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 47, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 9, 2018, 5:09 PM CDT for Butler County, Alabama. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2018, 5:09 PM CDT (22:09 UTC)
- Expired
- Jun 9, 2018, 6:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Butler County, AL
The radar
The Maxwell AFB radar (KMXX), 112 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
327
WUUS54 KMOB 092209
SVRMOB
ALC013-092315-
/O.NEW.KMOB.SV.W.0047.180609T2209Z-180609T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
509 PM CDT SAT JUN 9 2018
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northern Butler County in south central Alabama...
* Until 615 PM CDT.
* At 509 PM CDT, a severe thunderstorm was located over Greenville,
moving west at 5 to 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Greenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3195 8659 3177 8653 3169 8678 3193 8685
TIME...MOT...LOC 2209Z 074DEG 7KT 3185 8665
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
006
WWUS54 KMOB 092224
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
524 PM CDT SAT JUN 9 2018
ALC013-092315-
/O.CON.KMOB.SV.W.0047.000000T0000Z-180609T2315Z/
Butler AL-
524 PM CDT SAT JUN 9 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHERN BUTLER COUNTY...
At 524 PM CDT, a severe thunderstorm was located near Greenville,
moving southwest at 5 to 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Greenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3195 8659 3177 8653 3169 8678 3193 8685
TIME...MOT...LOC 2224Z 049DEG 7KT 3183 8667
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:24 PM CDT, 45 minutes earlier.
Area forecast discussion, Jun 9, 4:24 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Mobile AL 424 PM CDT Sat Jun 9 2018 .NEAR TERM /Now Through Sunday/...Surface high pressure ridging in from the east will maintain through Sunday, with a generally light onshore flow persisting. Near the coast will see some very light offshore flow during the late night and early morning hours. Otherwise, with the mainly onshore flow with the surface ridge centered to the east of the area, expect a warm and very moist low level airmass to continue. Afternoon heating combined with the abundant low level moisture will continue to result in scattered afternoon thunderstorms again on Sunday afternoon. Weak mid/upper level trof aloft will also persist through Sunday. This afternoon the mid/upper level cool pool associated with the trof (500 mb temps -8 to -10 C and WBZ 10KFT) was sufficient to result in a number of strong storms and a few severe storms across the region. Primary severe threat this afternoon was large hail with several reports of quarter sized hail. With pattern mainly unchanged for Sunday, expect more of the same tomorrow afternoon. Overnight low temperatures near normal, slightly above normal high temperatures Sunday. 12/DS .SHORT TERM /Sunday night Through Tuesday night/...A weak and broad upper level trough will develop over the southeast states and continue through midweek. At the sfc, a sfc ridge of high pressure will continue from the western Atlantic across the southeast. Southerly flow on the western side of the ridge will advect deep layer moisture back into the region with precipitable water values climbing back to around 1.9 inches by Tuesday. The weakness aloft combined with increasing deep layer moisture and daytime heating will lead to daily rounds of scattered to locally numerous showers and thunderstorms each afternoon through the early evening hours. Temps will be near normal through the period. /13 .LONG TERM /Wednesday Through Saturday/...The weakness aloft will continue through midweek before a weak upper ridge begins to build over the area late in the week. The combination of the upper level weakness through midweek combined with daytime heating will allow scattered to numerous showers and thunderstorms to develop each day and linger through the evening hours. Isolated to scattered showers and thunderstorms are forecast during the overnight hours. Both high and low temperatures will be close to seasonal values. /13 && .MARINE...A generally light west to southwest wind flow will persist over the marine area through the weekend as high pressure slowly builds over the north central Gulf. Higher winds and waves will occur during the late afternoon and early evening hours each day due to a weak seabreeze circulation. A light offshore flow may develop at times near shore during the late night and early morning hours. Winds and waves will also be locally higher near isolated to scattered showers and thunderstorms. 12/DS && .PRELIMINARY POINT TEMPS/POPS... Mobile 71 90 72 90 72 90 72 89 / 20 40 20 50 30 60 40 60 Pensacola 73 89 74 88 74 88 75 88 / 20 30 20 40 40 60 40 60 Destin 77 85 76 85 76 85 76 85 / 20 30 20 40 30 60 40 50 Evergreen 70 91 71 91 71 90 72 90 / 40 40 20 50 40 60 30 70 Waynesboro 68 90 70 90 71 89 71 89 / 30 40 20 50 30 60 40 60 Camden 69 91 71 90 71 90 71 90 / 20 40 20 50 30 60 40 60 Crestview 70 90 71 90 71 89 71 88 / 30 40 20 40 30 60 40 70 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 9, 4:27 PM CDT, 42 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 427 PM CDT Sat Jun 9 2018 ALZ051>060-261>266-FLZ201>206-GMZ633-MSZ067-075-076-078-079-102130- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Perdido Bay-Wayne-Perry-Greene- Stone-George- 427 PM CDT Sat Jun 9 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida, southeast Mississippi and the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight. An isolated strong or briefly severe storm is possible through early evening. Gusty winds and small hail will be possible in the stronger storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. An isolated strong or briefly severe storm is possible each afternoon. Gusty winds and small hail will be possible in the stronger storms. GMZ630>632-634>636-650-655-670-675-102130- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 427 PM CDT Sat Jun 9 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jun 9, 3:58 PM CDT, 1 hour 11 minutes before
Special Weather Statement National Weather Service Mobile AL 358 PM CDT SAT JUN 9 2018 ALZ052-053-092145- Clarke AL-Washington AL- 358 PM CDT SAT JUN 9 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL WASHINGTON AND SOUTHWESTERN CLARKE COUNTIES UNTIL 445 PM CDT... At 357 PM CDT, the strong thunderstorm was located 5 miles southwest of Wagarville, or 11 miles southeast of Chatom. This storm was nearly stationary. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Jackson, Chatom, Saint Stephens, Wagarville, Leroy, Tibbie and McIntosh. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3155 8786 3121 8788 3123 8826 3157 8826 TIME...MOT...LOC 2057Z 094DEG 4KT 3137 8809 DJ/17
Local storm report, Jun 9, 4:24 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
424 PM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL 3 E Mobile Airport 30.68N 88.19W
06/09/2018 E1.25 INCH MOBILE AL BROADCAST MEDIA
BROADCAST MEDIA RELAYED PICTURE OF ROUGHLY HALF DOLLAR
SIZE HAIL AT THE CORNER OF HILLCREST AND AIRPORT BLVD.
TIME ESTIMATED FROM RADAR DATA
&&
RROGERSSpecial weather statement, Jun 9, 4:40 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
440 PM CDT SAT JUN 9 2018
MSZ067-076-092230-
Greene MS-Wayne MS-
440 PM CDT SAT JUN 9 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL WAYNE AND NORTHERN GREENE COUNTIES UNTIL 530 PM CDT...
At 440 PM CDT, the strong thunderstorm was located 6 miles west of
State Line, or 17 miles north of Leakesville, moving southwest at 20
mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of south central Wayne
and northern Greene Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3136 8884 3152 8859 3137 8847 3118 8866
3132 8884
TIME...MOT...LOC 2140Z 043DEG 17KT 3141 8858Special weather statement, Jun 9, 4:43 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Mobile AL 443 PM CDT SAT JUN 9 2018 ALZ057-058-092230- Butler AL-Crenshaw AL- 443 PM CDT SAT JUN 9 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST CENTRAL BUTLER AND SOUTHWESTERN CRENSHAW COUNTIES UNTIL 530 PM CDT... At 443 PM CDT, the strong thunderstorm was located 7 miles west of Rutledge, or 9 miles west of Luverne, moving southwest at 5 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Luverne and Rutledge. LAT...LON 3152 8644 3172 8664 3184 8639 3172 8624 TIME...MOT...LOC 2143Z 047DEG 6KT 3171 8643
Special weather statement, Jun 9, 4:50 PM CDT, 19 minutes before
Special Weather Statement National Weather Service Mobile AL 450 PM CDT SAT JUN 9 2018 ALZ051-053-092230- Clarke AL-Choctaw AL- 450 PM CDT SAT JUN 9 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH CENTRAL CHOCTAW AND NORTHWESTERN CLARKE COUNTIES UNTIL 530 PM CDT... At 450 PM CDT, the strong thunderstorm was located 8 miles north of Coffeeville, or 16 miles southeast of Butler. This storm was nearly stationary. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Coffeeville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3199 8810 3189 8797 3172 8810 3189 8826 TIME...MOT...LOC 2150Z 353DEG 2KT 3188 8810
Special weather statement, Jun 9, 5:04 PM CDT, 5 minutes before
Special Weather Statement National Weather Service Mobile AL 504 PM CDT SAT JUN 9 2018 ALZ057-092245- Butler AL- 504 PM CDT SAT JUN 9 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHEASTERN BUTLER COUNTY UNTIL 545 PM CDT... At 503 PM CDT, the strong thunderstorm was located over Greenville, moving west at 5 to 10 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Greenville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3196 8658 3183 8646 3172 8667 3190 8680 TIME...MOT...LOC 2203Z 074DEG 7KT 3186 8664
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:14 PM CDT | Special Weather Statement | MOB | Baldwin | 61 min |
| Jun 9, 1:37 PM CDT | Special Weather Statement | MOB | Escambia | 53 min |
| Jun 9, 1:48 PM CDT | Special Weather Statement | MOB | Baldwin | 42 min |
| Jun 9, 2:32 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 43 min |
| Jun 9, 2:50 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 40 min |
| Jun 9, 3:31 PM CDT | Special Weather Statement | MOB | Mobile | 59 min |
| Jun 9, 3:38 PM CDT | Special Weather Statement | MOB | Covington | 37 min |
| Jun 9, 3:44 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 46 min |
| Jun 9, 3:58 PM CDT | Special Weather Statement | MOB | Washington | 47 min |
| Jun 9, 4:43 PM CDT | Special Weather Statement | MOB | Crenshaw | 47 min |
| Jun 9, 4:50 PM CDT | Special Weather Statement | MOB | Choctaw | 40 min |
| Jun 9, 5:04 PM CDT | Special Weather Statement | MOB | Butler | 41 min |
| Jun 9, 5:11 PM CDT | Special Weather Statement | MOB | Wilcox | 49 min |
| Jun 9, 5:20 PM CDT | Special Weather Statement | MOB | Clarke | 40 min |
| Jun 9, 5:43 PM CDT | Areal Flood Advisory | MOB | Butler | 2 hr |
| Jun 9, 6:01 PM CDT | Special Weather Statement | MOB | Wilcox | 44 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.